Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Lexapro And Wellbutrin Together


  • Please log in to reply
3 replies to this topic

#1 rosa

rosa

    Just Registered

    ID: 27175

  • Just Registered
  • 1 posts

Posted 21 July 2008 - 09:42 PM

I'm taking Lexapro right now and wanted to know if anyone is or has ever taken it in combination with Wellbutrin? I believe this is a fairly common combination, but wanted to check and see how it worked for anyone who may have tried it. If you've taken this combo,: 1 -how did it work, 2- what dosages, and 3- did you take them at the same time, or one in the morning and one in the evening? I have the generic bupropion tablets that come in 100 mgs. Not the SR or the other kind, just the plain old generic ones.

Lexapro has worked pretty good, especially at first. Lately, I feel like it's fizzling out somewhat, and my dr. said to increase up to 15 mg. I have tried and tried, but can't get past the original dose because of severe stomach problems (gas, bloating, diarrahea, etc.). This is supposed to pass in 2 weekes or so according to what I've read, but it doesn't on me. When I reduce the Lexapro dose, it stops. If I try to raise it again, it starts up again. PLUS, no, ABSOLUTELY no libido.

No insurance, and it will be a while before seeing my dr. again and wanted to know if anyone here had any Lexapro/Wellbutrin combo experiences, what dosages, how you took them, etc.

Thanks in advance.
  • kaym likes this

#2 HopefulOne

HopefulOne

    Platinum Member

    ID: 20486

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,414 posts
  • Location:Virginia

Posted 24 July 2008 - 12:26 PM

rosa -- Welcome to DF :flowers:

The boards here seem to have hit a quiet lull... perhaps people are starting their summer vacations. :hearts:

At any rate, yes, you are correct -- the Lexapro (or Celexa) / Wellbutrin combo is VERY common. I don't currently take Welly along with my Lexapro, but I've heard good things from many here who do. Hopefully someone here will chime in with their personal experience before long. You might also visit the Wellbutrin forum here to pose a similar question.

(In the meantime, if it helps, when I stared Lexapro I had the same gastrointestinal symptoms you've mentioned here -- mine were fairly severe -- but they did increasingly improve each day as my body adjusted to the medication. It took about 6-7 weeks for my system to get back to a normal level, but it did. You, too, might be somewhere who needs a bit more time. In the beginning, it was frustrating to wait it out, but I'm glad I stayed with it. I'm in my 8th month of Lexapro now -- 10 mg. -- and I feel very good. And for what it's worth, your loss of libido *may* be transient too. Some report that it returns after their systems fully adjust to the medication. Food for thought...)

Best to you,
HopefulOne

Edited by HopefulOne, 24 July 2008 - 12:28 PM.


#3 novak

novak

    Just Registered

    ID: 28297

  • Just Registered
  • 2 posts

Posted 27 August 2008 - 03:42 PM

I've been taking 10 mg Lexapro for about 6 weeks now for depression/gad and it has certainly helped. We added 150 mg generic Wellbutrin XL last week to help with a bit of sluggishness, to help minimize sexual side effects of Lex and perhaps help with some mild ADHD symptoms I have too. So far so good. It is definitely an 'activating' medication (the Wellbutrin). Wellbutrin acts on Dopamine and Norepinephrine (motivation, focus, energy), and Lex on Serotonin (mood), so the combination is complementary from a neurotransmitter perspective. I'll see how it goes for the next few weeks. I have a feeling that the Lex could up to 15 mg or even 20 mg to get me to the right 'cocktail' mix, but I'll give the Wellbutrin a chance to settle in before I make any decisions. I suspect a bit of the edge of Wellbutrin may temper off after a bit. For my issues, though, this feels like a good combination of medications. My psych said she has had a lot of good experience with the SSRI/Wellbutrin combo. Hope that helps!

Edited by novak, 27 August 2008 - 03:43 PM.


#4 novak

novak

    Just Registered

    ID: 28297

  • Just Registered
  • 2 posts

Posted 27 August 2008 - 05:15 PM

PS The Wellbutrin definitely seems to be helping with the sexual side effects from Lex. I didn't suffer so much from decreased libido on Lex initially, just delayed orgasm. Wellbutrin has kicked my libido up noticeably, and has also helped with the delayed orgasm. And this only on day 5 of Wellbutrin. To boot, Wellbutrin can probably help me lose a few pounds, or at least balance out any tendency from the SSRI to put on weight (though supposedly Lex, as the most serotonin-selective of the SSRIs, is weight-neutral). What's not to like?! The only caveat I would make is that if you have an anxiety issue, be sure that you are at an adequate dosage of Lexapro (or another SSRI) before adding Wellbutrin, b/c Wellbutrin on its own would likely bump up anxiety. But my experience is together, this is a good combination. Each individual just needs to get the 'cocktail' right. Good luck!

Edited by novak, 27 August 2008 - 05:19 PM.





1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users